MAUDE Adverse Event Report: SYNTHES GMBH LOW PROFILE NEURO SCRWDRVR BLD SLF-RETAIN/CRUCIFORM/MED/HXC; SCREWDRIVER

SYNTHES GMBH LOW PROFILE NEURO SCRWDRVR BLD SLF-RETAIN/CRUCIFORM/MED/HXC; SCREWDRIVER
Catalog Number 313.932
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h4, h6 investigation summary the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the cruciform tip of the label-clip f/313.932 was worn/stripped.The observed condition was consistent as an end of life indicator for the device.No other issues were identified.The device exhibits damage consistent with repeated use.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed conditions of label-clip f/313.932 would have contributed to the complained issue.There is no indication that a design or manufacturing issue has caused the complaint condition.It was determined that the reusable instrument was worn from repeated use and servicing.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history part:313.932, synthes lot:um31081, supplier lot: um31081, release to warehouse date: jan 08,2004, supplier: (b)(4).Ncrs were generated during production.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2024, surgeon was trying to plate the cranial flap and the matrix neuro screws started stripping.Surgeon thought that either the screws are defective or that the screw driver shafts are defective.Screws collected along with the screwdriver shafts and put in aa specimen cup to be sent in.It is unknown if there was a surgical delay.The surgery was successfully completed.This report is for one low profile neuro screwdriver bld slf-retain/cruciform/med/hxc for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H12 corrected data previous initial report mwr-09052024-0001632316 (mrn 8030965-2024-06114) was not late.The previous alert and submission dues were incorrectly submitted.The alert date for the impacted product was may 7, 2024.That is the date the evaluation was completed and the malfunction was determined.The appropriate submission due date was june 6, 2024 for the initial report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H12 corrected data previous initial report mwr-09052024-0001632316 (mrn 8030965-2024-06114) was not late.The previous alert and submission dues were incorrectly submitted.The alert date for the impacted product was (b)(6) 2024.That is the date the evaluation was completed and the malfunction was determined.The appropriate submission due date was (b)(6) 2024 for the initial report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LOW PROFILE NEURO SCRWDRVR BLD SLF-RETAIN/CRUCIFORM/MED/HXC
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes ave
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key19286975
Report Number8030965-2024-06114
Device Sequence Number12666578
Product Code HXX
UDI-Device Identifier10887587037059
UDI-Public(01)10887587037059
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number313.932
Device Lot NumberUM31081
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/11/2024
Supplement Date Received by Manufacturer05/10/2024
Initial Report FDA Received Date05/10/2024
Supplement Report FDA Received Date05/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/08/2004
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LABEL-CLIP F/313.932; MATRXNEUR SCRDRVR BLD HEX CPL/SLFRET/MD; MATRXNEUR SCRDRVR BLD HEX CPL/SLFRET/MD; TI MATRIXNEURO SCREW SELF-DRILLING 4MM; TI MATRIXNEURO SCREW SELF-DRILLING 4MM
Patient SexFemale